National Benzodiazepine Alert


Evidence of harm from illicit or fake benzodiazepines. This alert advises of the availability of, and harm from, illicit drugs sold as benzodiazepines particularly when used in conjunction with alcohol and drugs with a respiratory depressant effect including gabapentinoids and opioids. There is significant evidence from toxicology results of illicit tablets being sold as diazepam, temazepam and alprazolam linked to recent hospitalisations and deaths, and from police seizures, that some illicit drugs sold as benzodiazepines are causing harm.

Those of you in contact with people who use drugs should be alert to the increased possibility of overdose arising from these illicit drugs sold as benzodiazepines, raise awareness and be able to recognise possible symptoms of overdose and respond appropriately. 

To read the full article from Public Health England, please click here: Public Health England Article